| Model Number |
09N77-095 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complaint will be elevated for investigation.As lot number is unknown, expiration date and date of manufacture have been left blank.
Event or Problem Description
The customer reported 17 false positive results on 2 runs of the realtime sars-cov-2 assay.The customer initially questioned the results because some of the patients on the run were pre surgery screenings and were not expected to be positive.Some of the samples also tested positive on cephid, which led the customer to suspect contamination of the original samples due to handling.For those samples that were positive on both assays, the customer collected new samples and tested them on another platform generating a negative result.Some patient surgeries had to be rescheduled or cancelled, so there was an impact to patient management with no report of death or serious injury.
Additional Manufacturer Narrative
As the lot number was identified via the investigation process, date of manufacture and expiration date have been updated.Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: a review of the customer result log files was performed.The runs were valid.One positive control (cov-2_pos) and one negative control (cov-2_neg) were included in the runs per abbott realtime sars-cov-2 package insert (51-608445/r4).No error codes or flags were displayed for the controls.There was no evidence of contamination of the negative control.The samples in question were processed correctly and no inhibitors of amplification were present.No internal control flags or error codes were displayed.There was no noise observed in the runs.There is no indication that the abbott realtime sars cov-2 amp rgt kit (list 09n77-95) lot 515264 is performing outside of established design performance specifications.Quality data review: the device history record (dhr) review for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264 and its components was performed.Review of the batch records for the lots did not identify any issues which could result in the reported complaint during the production or the release testing for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264.The quality control (qc) release test for the final amplification kit met all validity and acceptance criteria.No issues related to the reported complaint were reported during qc testing of the amplification reagent kit.The capa review was performed to identify any records that were potentially related to the reported complaint for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264 and its components.The review did not identify any internal or post-production issues related to these lot numbers and the reported issue.Complaint history review: a lot specific complaint review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant (false positive) results when using abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264.The complaint history review identified one (1) additional complaint ticket that could be related to the reported complaint for abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264.This ticket currently in the process of being reviewed.It will be independently investigated.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amp rgt kit (list 09n77-95) lot 515264 was not identified.